How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Carol Kryder LMFT Your Own Question
Carol Kryder LMFT
Carol Kryder LMFT, Mental Health Professional
Category: Mental Health
Satisfied Customers: 808
Experience:  APA Board Certified, Diplomate,Substance Abuse Professional, 20 years family therapy experience
Type Your Mental Health Question Here...
Carol Kryder LMFT is online now
A new question is answered every 9 seconds

Hi in the past I have taken lamictal, etc. for anxiety issues.

This answer was rated:

Hi: in the past I have taken lamictal, etc. for anxiety issues. I am scheduled to see a neuroscience Dr. as I worry about stroke issues in my family also. I am a "worry wart" by nature and had an anut who did also. Cannot take the meds as I feel they did not work and I insisted on getting off of them when my Dr. did not monitor right and then he put me on ridalin (?) to ease me off after I felt he was using me as a guenie pig. My entire adult life has been affected by this behavior apparantly and have losst many job and career opportnities due to lack of focus and low self esteem. I am age 61 and still trying to find answers and peace. Thank you
Hello and Welcome to JustAnswer. Your question is not closed until you are satisfied. I am happy to assist you with your question.

It sounds like you have had anxiety most of you life. Did the doctor ever try an SSRI medication, such as Zoloft or Lexapro?
Customer: replied 6 years ago.
Yes, started out with Zoloft but soon had suicide thoughts and called during the night to speak with dr. and he just told me to stop taking it and go back to bed! I have never taken any of these drugs up until 2 years ago and stopped because of wierd things going on with me at work,etc. and common sense kicked in
Hmmm, it sounds like the doctor decided you were ADHD due to the lack of focus and put you on Ritalin. Did it help at all?

Since the Zoloft made you suicidal, I can see why he tried the Lamictal. Did it help you at all?

Edited by Carol Kryder LMFT on 7/28/2010 at 4:02 AM EST
Customer: replied 6 years ago.
No Carol it was only given to me because of my insistance in getting off the lamictal which I had been on for about 1 year or so. He was very patronizing and I trusted him so he had a pharmacy in his office and he could not get that ritalin filled fast enough as he sensed my anger at him
I think it is time for a another opinion. You and this doctor are not getting along, and it sounds like he doesn't really know what is going on. You have a great deal of anxiety which is not being treated and you really need to have a proper evaluation by a psychiatrist to rule out bipolar disorder.

I am confident you can get a proper diagnosis and be put on a medication which will help you. All of these conditions are treatable, but it is essential that you get the correct diagnosis.
Carol Kryder LMFT and other Mental Health Specialists are ready to help you

Related Mental Health Questions